Prostap help! How bad is withdrawal? - Endometriosis UK

Endometriosis UK
49,004 members40,807 posts

Prostap help! How bad is withdrawal?

Libz
Libz

Hi all.

I have been on Prostate 3 monthly injection since April 11th with add back tibolone, I feel my doctor/specialist hasn't supported me at all during this time.

I was very lucky to begin with and after the initial injection, i only suffered mild hot flushes and some mood swings. Fast forward to this last month (i'm due another injection in January). I have never felt so rough, my mood is literally in the toilet, i feel so low and anxious about everything, the hot flushes have been getting worse, but the worse pain is in my joints, my hands feel sore and tight to move, there is a constant pain in my arms. Am i right to think this could be down to the prostap?

I am getting no joy from talking to anyone. . . I am thinking of coming off it completely. I was wondering if someone could talk me through withdrawal from this drug? Please also give your opinion on the prostap injection.

3 Replies
oldestnewest

Hi I only had one prostap injection and all I can say is never again. I am still having joint issues and my mood is so low and this all started 3 months ago after the injection. I’m now just on 25 micrograms of oestrogen on a patch and have not bled for 56 days but I still have all the symptoms.

I know you shall read so many different opinions re prostap as we are all individuals but I would never put that poison into my body ever again.

I’m hoping in a month or two my little body will start to feel back to its old self.

Good luck and keep me posted xx

hi. Prostap is a bit of a roller coaster ride. I was extremely lucky, I had 6 months ( without hrt) and other than hot flushes I felt like me for the first time in years. After the last injection it took exactly 10 weeks for my body to return to normal and I've had very little endometriosis pain since. Its disappointing you aren't getting any support, my gp was rubbish but the bsge centre were fabulous and I had a number to call if I had issues between injections, might be worth checking to see if it's available. Take care. Xx

Hello Libz,

Low mood including anxiety are known side effects of Prostap treatment. Like the hot flushes the mood symptoms are caused by the oestrogen-deficient state the drug induces - that’s why (if you start to experience these side effects) it is so important to make sure your GP and Specialist know that you have started to feel like this so that they can ensure you are either prescribed a therapeutic “add-back” HRT dose or provided with some other form of mood support (being counselling / CBT / additional medication).

You say you are on tibolone already, but do you know what dose? It is not one size fits all (as every woman’s body is unique) so it may be that you need a bit more than you are on. For example I ended up on 4 x my original dose when I underwent Prostap treatment.

The manufacturer’s “Summary Of Product Characteristics” (basically a much more detailed summary of Prostap’s actions and side effects) can be found online here:

medicines.org.uk/emc/produc...

I found it can help to have a copy of this information with you when you talk to your GP / Specialist about how you feel as you can then direct them straight to the manufacturer’s advice about Prostap and mood.

I hope this helps and that you are feeling back to your old self soon, x X x

You may also like...